Drug Interaction between Bisacodyl and Calcium carbonate

Bisacodyl is a stimulant laxative which causes bowel movement in the small intestine and colon, also, alters water and electrolyte levels to further enhance the laxative effect.
Calcium carbonate is often used along with other agents as an antacid in the management of heartburn, acid indigestion, peptic ulcer, gastritis, esophagitis, etc.

The concomitant use of both Bisacodyl and Calcium carbonate can lead to a major drug interaction. This is because Calcium carbonate, as an antacid, increases gastric pH, making the stomach more alkaline. This causes the dissolution of the enteric coated Bisacodyl tablets, leading to early release of Bisacodyl, hence, gastric irritation and dyspepsia sets in. This is a counter productive drug interaction.

This is considered a major drug interaction in which an alternative is strongly advised or the drug should be spaced by at least two hours.

GenRx application for inventory management, sales and accounts in a pharmacy store or hospital, can detect such wrong drug combinations and make necessary alerts.
Contact Us Now! for a FREE demo or Place your Order Now at an incredibly affordable price.

Comments

Post a Comment